Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A speciality theorem for
Cohen-Macaulay space curves


Author: Enrico Schlesinger
Journal: Trans. Amer. Math. Soc. 351 (1999), 2731-2743
MSC (1991): Primary 14H50, 14F05, 14F17
DOI: https://doi.org/10.1090/S0002-9947-99-02435-6
Published electronically: February 23, 1999
MathSciNet review: 1641111
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a version of the Halphen Speciality Theorem for locally Cohen-Macaulay curves in $\mathbb{P}^3$. To prove the theorem, we strengthen some results of Okonek and Spindler on the spectrum of the ideal sheaf of a curve. As an application, we classify curves $C$ having index of speciality as large as possible once we fix the degree of $C$ and the minimum degree of a surface containing $C$.


References [Enhancements On Off] (What's this?)

  • 1. C. Banica and O. Forster. Multiplicity structures on space curves. In Lefschetz Centennial Conference, Contemporary Mathematics 58, pages 47-64. AMS, 1986. MR 88c:32018
  • 2. O. Forster, A. Hirschowitz, and M. Schneider. Type de scindage généralisé pour les fibrés stables. In A. Hirschowitz, editor, Vector bundles and differential equations, Proceedings, Nice, 1979, Progress in Mathematics 7. Birkhäuser, Boston-Basel-Stuttgart, 1980. MR 81k:14016
  • 3. L. Gruson and C. Peskine. Genre des courbes de l'espace projectif. In Algebraic Geometry, Tromsø1977, Lecture Notes in Math 687, pages 31-59. Springer-Verlag, 1978. MR 81e:14019
  • 4. R. Hartshorne. Stable reflexive sheaves. Math. Ann., 254:121 -176, 1980. MR 82b:14011
  • 5. R. Hartshorne. Stable reflexive sheaves II. Invent. Math., 66:165-190, 1982. MR 83e:14012
  • 6. R. Hartshorne. Generalized divisors on Gorenstein schemes. K-Theory, 8:287-339, 1994. MR 95k:14008
  • 7. R. Hartshorne and A. Hirschowitz. Droites en position générale dans l'espace projectif. In Algebraic Geometry, Proc. La Rabida 1981, Lecture Notes in Math 961, pages 169-189. Springer-Verlag, 1982. MR 85e:14043
  • 8. M. Martin-Deschamps and D. Perrin. Sur la classification des courbes gauches. Astérisque 184-185. Société Mathématique de France, 1990. MR 91h:14039
  • 9. M. Martin-Deschamps and D. Perrin. Sur les bornes du module de Rao. C.R. Acad. Sci. Paris, Série I, 137:1159-1162, 1993. MR 95e:14023
  • 10. M. Martin-Deschamps and D. Perrin. Le schéma de Hilbert des courbes gauches localement Cohen-Macaulay n'est (presque) jamais réduit. Ann. Sc. E.N.S., $4^e$Série, 29:757-785, 1996. MR 98a:14003
  • 11. S. Nollet. Subextremal curves. Manuscripta Math., 94:303-317, 1997. CMP 98:05
  • 12. C. Okonek and H. Spindler. Das Spektrum torsionsfreier Garben I. Manuscripta Math., 47:187-228, 1984. MR 85h:14008
  • 13. C. Okonek and H. Spindler. Das Spektrum torsionsfreier Garben II. In Seminar on Deformations, Lecture Notes in Math 1165, pages 211-234. Springer-Verlag, 1985. MR 87d:14012
  • 14. E. Schlesinger. A New Proof of a Theorem of Beorchia on the Genus of Space Curves . Mat. Nach. 196 (1988), 197-203.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 14H50, 14F05, 14F17

Retrieve articles in all journals with MSC (1991): 14H50, 14F05, 14F17


Additional Information

Enrico Schlesinger
Affiliation: Dipartimento di Matematica, Università di Trento, 38050 Povo (Trento), Italy
Email: schlesin@science.unitn.it

DOI: https://doi.org/10.1090/S0002-9947-99-02435-6
Received by editor(s): April 20, 1997
Published electronically: February 23, 1999
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society